Pfizer recalls antidepressants

March 08 07:07 2014

The pharmaceutical company Pfizer Inc. announced that they are recalling three lots of antidepressants. Effexor (venlafaxine HCI), is being voluntarily recalled because a capsule of Tikosyn was found in one of the bottles.

According to the almagest Pfizer said in an announcement, “Although Pfizer has not received any other such reports, these three lots are being voluntarily recalled as a precaution because they were packaged on the same line.”

The recall affects 1 lot of 30-count Effexor XR (venlafaxine HCI) 150 mg extended-release capsules, 1 lot of 90-count Effexor XR (venlafaxine HCl) 150 mg extended-release capsules, and 1 lot of 90-count Greenstone LLC-branded venlafaxine HCl 150 mg extended-release capsules.

The drug that was found in one of the bottles is a very serious medication that should not be mixed with the antidepressant. According to scienceworldreport Tikosyn is for highly symptomatic atrial fibrillation or atrial flutter (otherwise known as irregular heartbeats). The combination of Effexor/Venlafaxine and Tikosyn could be fatal.



view more articles

About Article Author